Alert archive / Mississippi / Dense Fog Advisories in 2021
Dense Fog Advisory 16, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Mar 13, 2021, 2:40 PM CST for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 4 counties in Mississippi. It took effect at Mar 13, 2021, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2021, 2:40 PM CST (20:40 UTC)
- In effect from
- Mar 13, 2021, 9:00 PM CST
- Expired
- Mar 14, 2021, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329 WWUS74 KMOB 132040 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 240 PM CST Sat Mar 13 2021 ALZ261>266-FLZ201>206-MSZ075-076-078-079-140400- /O.NEW.KMOB.FG.Y.0016.210314T0300Z-210314T1500Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 240 PM CST Sat Mar 13 2021 ...DENSE FOG ADVISORY IN EFFECT FROM 9 PM CST THIS EVENING TO 10 AM CDT SUNDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 9 PM CST this evening to 10 AM CDT Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
2 follow-up statements
833 WWUS74 KMOB 140516 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1116 PM CST Sat Mar 13 2021 ALZ261>266-FLZ201>206-MSZ075-076-078-079-141300- /O.CON.KMOB.FG.Y.0016.000000T0000Z-210314T1500Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1116 PM CST Sat Mar 13 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 9 PM CST this evening to 10 AM CDT Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
405 WWUS74 KMOB 140848 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 348 AM CDT Sun Mar 14 2021 ALZ261>266-FLZ201>206-MSZ075-076-078-079-141500- /O.CON.KMOB.FG.Y.0016.000000T0000Z-210314T1500Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal-Perry-Greene-Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 348 AM CDT Sun Mar 14 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Mar 13, 12:39 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Mar 13, 12:39 PM CST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Mobile AL 1239 PM CST Sat Mar 13 2021 .NEAR TERM /Now Through Sunday/...High level geo-potential height fields transition. Vigorous and large upper level storm system over the Four-Corners of the Desert Southwest results in down- stream amplification of Gulf ridge which keeps the near-term weather over our area on the quiet side. Strong surface high pressure centered north of the Great Lakes, noses south and east but at weaker strength over the central Appalachians, while a weaker surface high is progged to be off the east coast of Florida Sunday. The high to our east maintains a light southeast to southerly component in the wind, resulting in sufficient boundary layer moisture to support the re-development of fog overnight. Short range ensembles indicate high probabilities >(50%) of visibility being reduced to less than a mile, initially centered over the MS Gulf coast and coastal southwest AL by midnight, expanding north and east overnight. Given the previous occurrence of dense fog last night, the orientation of the synoptic scale southerly flow and boundary layer moisture, and the signal being returned by the latest short range ensembles, a persistence type approach on fog development looks to be a good consideration and will mention again in the zones. Fog could become locally dense and fog advisories may become required. Will let later shifts monitor observations and trends to assess need and areal extent. Overnight lows to remain well above normal. Sunday's highs will be spring-like. /10 && .AVIATION... 18Z issuance...The axis of a surface ridge of high pressure migrates eastward over the Virginias tonight, which suggests a persistence type approach of fog re-development overnight. Some of the fog could be locally dense particularly after 14.06Z, with reductions to vsby to LIFR/VLIFR categories. Cig bases, mainly as a function of fog, lower overnight to IFR/LIFR categories with some areas potentially seeing vertical visibilities up to or less than 200'. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Monday evening for ALZ265-266. FL...High Rip Current Risk through Monday evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:41 PM CST | Marine Dense Fog Advisory | MOB | 19 hr |
Nearby
Dense Fog Advisories in Mississippi, 2021Dense Fog Advisories in Florida, 2021Dense Fog Advisories in Alabama, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.